MAUDE Adverse Event Report: Alcon Laboratories Ireland Ltd. AcrySof IQ Natural Singlepiece IOL; Intraocular Lens

Alcon Laboratories Ireland Ltd. AcrySof IQ Natural Singlepiece IOL; Intraocular Lens
Model Number SN60WF
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Conjunctivitis (1784); Posterior Capsule Opacification (4807)
Date of Event 03/06/2012
Type of Reportable Event Serious Injury
Event or Problem Description
A non-healthcare professional reported that following an intraocular lens (iol) implantation procedure, a posteriorly dislocated lens was observed, with an open fundus in the affected eye, and surgical repair of the eye was planned.Surgery was recommended.Under local anesthesia, the eye was prepared and draped following periocular cleaning.The eyelids were opened using an eye speculum, and side-port openings were created with an mvr (micro vitreoretinal blade) instrument.A 2.8 mm main incision was made, through which the dislocated lens was removed.An anterior vitrectomy was then performed, and a three-piece intraocular lens was implanted in the sulcus.The main incision was secured with a single suture.Following a subconjunctival antibiotic injection, a leak test was performed, and the procedure was completed successfully.The diagnosis included blepharoconjunctivitis and post-surgical cataract.Additional information was requested and received, stating that the lens was removed from the patient's eye, discarded during the surgery, and thrown away.The patient's condition was very poor.The surgeon informed the patient that nothing more could be done for that eye and that the patient had suffered a 40% loss of vision.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).

Brand Name
AcrySof IQ Natural Singlepiece IOL
Common Device Name
Intraocular Lens
Manufacturer (Section D)
Alcon Laboratories Ireland Ltd.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
Alcon Laboratories Ireland Ltd.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
+1(800)757-9780
MDR Report Key50814632
Report Number9612169-2026-02107
Device Sequence Number10697014
Product Code HQL
UDI-Device Identifier00380655093153
UDI-Public(01)00380655093153(17)151231(11)110107(10)21025307
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2015
Device Model NumberSN60WF
Device Catalogue NumberSN60WF.180
Device Lot Number21025307
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 08/24/2026
Initial Report FDA Received Date09/18/2026
Date Device Manufactured01/07/2011
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale